Ohio, 2005

Flood in Ohio, January 4 to 31, 2005

January 4 to 31, 2005 · NWS PBZ · 1 event in 1 county or zone

On the Muskingum River, Coshocton was above flood stage (15 ft), from 330 AM on 4th, all the way into the month of February. 5 ft 4 PM on Jan 12.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

By 545 PM on 5th, Killbuck Creek flooded Rte 60 near Warsaw, and Rte 715 was flooded near Walhonding.On the Muskingum River, Coshocton was above flood stage (15 ft), from 330 AM on 4th, all the way into the month of February. Coshocton crested 19.5 ft 4 PM on Jan 12. Small stream flooding started 9 PM on 5th, when Rte 16 flooded north of Adams Mills. Blissfield reported flooding 4 AM on 12th. Many roads remained flooded on the 12th, 13th, and 14th. Water behind Mohawk Dam and Wills Creek Dam rose to record levels on the 14th. Some people remained evacuated from their homes at noon on 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 3, 2:58 PM EST, 12 hours 32 minutes earlier.

Area forecast discussion, Jan 3, 2:58 PM EST, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EST MON JAN 3 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
STORM CENTER PUSHING ACROSS THE OHIO VALLEY TONIGHT ALONG A
STATIONARY FRONT DRAPED EAST-WEST ACROSS OHIO INTO CENTRAL PA WILL
BRING PERIODS OF RAIN. CONTINUED RAIN IN EAST CENTRAL OHIO MAYH
BRING STREAMS AND CREEKS OUT OF THEIR BANKS. A FLOOD WATCH REMAINS
IN EFFECT UNTIL 400 AM TUESDAY FOR MUCH OF EAST CENTRAL OHIO.
TEMPERATURES WILL REMAIN WELL ABOVE NORMAL SOUTH OF THE FRONT ACROSS
NRN WV SRN OH AND SWRN PA WITH TEMPS HOLD IN THE 50S MUCH OF THE
NIGHT. RAIN WILL END BY DAYBREAK TUESDAY BUT ANOTHER FAST MOVING
STORM WILL SPREAD RAIN BACK INTO THE FORECAST AREA LATE TUESDAY
AFTERNOON INTO TUESDAY NIGHT. AS THE STORM MOVE EAST OF THE DISTRICT
TUESDAY EVENING COLD AIR WILL PUSH INTO NWRN PA WITH RAIN CHANGING
TO A MIX OF SNOW SLEET AND FREEZING RAIN WHICH WILL CONTINUE IN THE
NORTH INTO WEDNESDAY NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED FOR
NORTHWEST PA FOR POSSIBLE ICE ACCUMULATION.

A STRONGER WAVE ON THE FRONT WILL CHANGE THE MIXTURE OF FREEZING
RAIN AND SLEET OVER TO RAIN IN THE NORTH BY DAYBREAK THURSDAY.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
A STRONG STORM MOVING ACROSS THE OHIO VALLEY THURSDAY WILL BRING
PERIODS OF RAIN THROUGH THE DAY THURSDAY. RAIN WILL GIVE WAY TO SNOW
SHOWERS BY THURSDAY AFTERNOON. A RIDGE OF HIGH PRESSURE BUILDING IN
BEHIND THE COLD FRONT WILL BRING COLDER TEMPS BUT DRY WEATHER FOR
FRIDAY INTO FRIDAY NIGHT. ANOTHER STORM MOVING TOWARD THE DISTRICT
SATURDAY WILL BRING A CHANCE OF SHOWERS FOR SATURDAY AND SUNDAY. A
RIDGE OF HIGH PRESSURE WILL PROVIDE DRY WEATHER MONDAY.

&&

.AVIATION...
IFR CONDITONS WILL CONTINUE THROUGH THE FORECAST PERIOD AS RAIN
CONTINUES ALONG STATIONARY FRONT. SOME LOWERING OF CEILING LIKELY AFTER
SUNSET.

&&

.PREVIOUS DISCUSSION... (ISSUED 1143 AM EST MON JAN 3 2005)

SHORT TERM (REST OF TODAY THROUGH TUESDAY)...

PREVIOUS DISCUSSION... (ISSUED 801 PM EST SUN JAN 2 2005)

SHORT TERM (REST OF TONIGHT THROUGH MONDAY)...

PREVIOUS DISCUSSION... (ISSUED 217 PM EST SUN JAN 2 2005)

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

AVIATION...

PREVIOUS DISCUSSION... (ISSUED 122 PM EST SAT JAN 1 2005)

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...

LONG TERM (TUESDAY THROUGH SATURDAY)...

AVIATION...

PREVIOUS DISCUSSION... (ISSUED 834 PM EST FRI DEC 31 2004)

SHORT TERM (REST OF TONIGHT)...

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH FOR OHZ039-OHZ040-OHZ041-OHZ048-OHZ049-OHZ050-
     OHZ057-OHZ058 FROM 2 PM MONDAY UNTIL 5 AM TUESDAY.
PA...WINTER STORM WATCH FOR PAZ007-PAZ008-PAZ009-PAZ013-PAZ014-
     PAZ015-PAZ016-PAZ022-PAZ023 FROM 10 PM TUESDAY UNTIL 4 AM
     THURSDAY.
WV...NONE.

&&
Hazardous weather outlook, Jan 3, 5:01 AM EST, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 AM EST MON JAN 3 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-041000-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
501 AM EST MON JAN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

TUESDAY NIGHT INTO WEDNESDAY THERE IS THE POSSIBILITY THAT RAIN COULD
BE HEAVY ENOUGH TO CAUSE FLOODING MAINLY IN SOUTHWEST PENNSYLVANIA
AND EAST CENTRAL OHIO. THERE IS ALSO THE POSSIBILITY THAT ENOUGH COLD
AIR COULD BE IN PLACE IN NORTHWEST INTERIOR PENNSYLVANIA THAT THE
RAIN COULD MIX WITH AND CHANGE TO FREEZING RAIN OR SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Coshocton

When
January 4, 3:30 AM EST to January 31, 11:59 PM EST
Where
Coshocton forecast zone
Property damage
$125,000
Reported by
NEWSPAPER
Coordinates
40.302, -81.920 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433096.